Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 28, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 5, 2006, 8:58 PM CDT for Callahan County, Shackelford County, Texas. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 5, 2006, 8:58 PM CDT (01:58 UTC)
- Expired
- May 5, 2006, 9:30 PM CDT
- In force
- 32 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Callahan County, TX, Shackelford County, TX
The radar
The Dyess AFB radar (KDYX), 6 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 9:05 PM CDT | HAIL 1.75 | 10 S Albany, TX | |
| May 5, 9:15 PM CDT | HAIL 2.75 | Moran, TX | DAMAGED VEHICLE WINDSHIELDS IN MORAN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 4:26 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 510 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSJT 060159 TORSJT TXC059-417-060230- /O.NEW.KSJT.TO.W.0028.060506T0158Z-060506T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 858 PM CDT FRI MAY 5 2006 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN SHACKELFORD COUNTY IN WEST CENTRAL TEXAS NORTHEASTERN CALLAHAN COUNTY IN WEST CENTRAL TEXAS * UNTIL 930 PM CDT * AT 855 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A TORNADO 9 MILES WEST OF MORAN...OR ABOUT 11 MILES NORTHEAST OF BAIRD...MOVING EAST AT 25 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... MORAN BY 915 PM CDT IF YOU LIVE IN MORAN...TAKE COVER NOW THIS STORM PRODUCED A LARGE TORNADO EARLIER ABOUT 15 MILES WEST OF MORAN. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. LAT...LON 3270 9938 3247 9941 3241 9911 3267 9910 $$
1 follow-up statement
000 WWUS54 KSJT 060206 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 904 PM CDT FRI MAY 5 2006 TXC059-417-060230- /O.CON.KSJT.TO.W.0028.000000T0000Z-060506T0230Z/ SHACKELFORD TX-CALLAHAN TX- 904 PM CDT FRI MAY 5 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR NORTHEASTERN CALLAHAN AND SOUTHEASTERN SHACKELFORD COUNTIES... AT 900 PM CDT...TRAINED WEATHER SPOTTERS FROM BAIRD REPORTED A FUNNEL CLOUD 5 MILES WEST OF MORAN. THIS TORNADIC STORM WAS LOCATED 6 MILES WEST OF MORAN...OR ABOUT 12 MILES NORTHEAST OF BAIRD...MOVING EAST AT 25 MPH. ANOTHER TORNADO MAY FORM AT ANYTIME THE TORNADO WILL BE NEAR... MORAN BY 912 PM CDT IF YOU LIVE IN MORAN...TAKE COVER NOW THIS TORNADIC STORM PRODUCED A LARGE TORNADO EARLIER. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3270 9934 3248 9938 3241 9911 3267 9910 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 5, 6:20 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, May 5, 6:20 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 620 PM CDT FRI MAY 5 2006 .AVIATION... SCT TSTMS DEVELOPING ACROSS THE BIG COUNTRY. TORNADO WATCH IN EFFECT FOR WEST CENTRAL TEXAS UNTIL 06/03Z. OTHER STORMS WILL DEVELOP FURTHER SOUTH ACROSS THE REMAINDER OF WEST CENTRAL TEXAS. STRONG UPPER LEVEL DYNAMICS ROTATING ACROSS THE AREA ALONG WITH SURFACE BOUNDARIES WILL RESULT IN POSSIBLE SEVERE WEATHER TONIGHT. CURRENTLY GOING WITH VRB35G45KT 3SM TSRAGR IN THE KABI TAF UNTIL 06/02Z. AREAS OF MVFR CIGS OF BKN020-030 WILL DEVELOP AFTER 06/03Z. && .PREV DISCUSSION... (ISSUED 142 PM CDT FRI MAY 5 2006) UPDATE... UPDATED ZONES TO ADD TORNADO WATCH HEADLINE. PREV DISCUSSION... (ISSUED 104 PM CDT FRI MAY 5 2006) SHORT TERM... ANOTHER ROUND OF SEVERE WEATHER LATE THIS AFTERNOON AND TONIGHT...AS SPC DAY 1 OUTLOOK HAS THE SOUTHERN HALF OF THE CWFA IN A MODERATE RISK. STORMS WILL FIRE ALONG NW-SE SURFACE BOUNDARY NEAR A KMAF-KSJT-BRADY LINE AND ALONG DRYLINE ACROSS EXTREME SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS. SUPERCELLS ARE A GOOD BET DUE TO SBCAPE VALUES OF 2000 TO 3000 J/KG AND 0-6KM SHEAR OF 50 TO 60 KNOTS. MAIN SEVERE THREATS WILL BE VERY LARGE HAIL AND DAMAGING WINDS. ALSO...0-3KM HODOGRAPHS SHOW GOOD CLOCKWISE TURNING WITH HELICITY VALUES OF 150 TO 300...SO THERE IS POTENTIAL FOR TORNADOES. LOW LEVEL MOISTURE AXIS IS CURRENTLY LOCATED ALONG A KCOT-KSOA-KINK-KHOB LINE. GOING WITH LKLY POPS ACROSS THE CWFA TONIGHT AS AN MCS WILL FORM BY 06/06Z AN MOVE EAST-SOUTHEAST TOWARD CENTRAL TEXAS. LOCALLY HEAVY RAIN WILL BE A POSSIBILITY DUE TO HIGH PW VALUES. WILL KEEP CHC POPS GOING FOR SATURDAY AS SOME INSTABILITY AND SHEAR STILL PRESENT ALONG WITH SURFACE BOUNDARY. LONG TERM... MAINLY SLGT CHC POPS FOR SATURDAY NIGHT THROUGH MONDAY NIGHT...THEN A DRY FORECAST TUESDAY THROUGH FRIDAY AS UPPER HEIGHTS BUILD AND MID LEVEL CAPPING INCREASES. HIGHS WILL BE IN THE LOWER TO MID 90S ACROSS MUCH OF THE AREA MONDAY THROUGH WEDNESDAY. COOL FRONT TO MOVE SOUTH ACROSS WEST CENTRAL TEXAS LATE NEXT WEEK...WITH HIGHS IN THE 80S THURSDAY AND FRIDAY. .SJT WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 10 PM FRIDAY FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...CROCKETT...FISHER... HASKELL...IRION...JONES...KIMBLE...MASON...MCCULLOCH...MENARD... NOLAN...RUNNELS...SAN SABA...SCHLEICHER...SHACKELFORD... STERLING...SUTTON...TAYLOR...THROCKMORTON...AND TOM GREEN. &&
Hazardous weather outlook, May 5, 1:32 PM CDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 132 PM CDT FRI MAY 5 2006 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-061930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 132 PM CDT FRI MAY 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT FOR MUCH OF WEST CENTRAL TEXAS THROUGH LATE EVENING...ROUGHLY ALONG AND SOUTH OF INTERSTATE 20. INCREASING WIND SHEAR AND MODERATE TO HIGH ATMOSPHERIC INSTABILITY WILL LEAD TO A POTENTIAL FOR RAPIDLY DEVELOPING SUPERCELL THUNDERSTORMS AFTER 3 PM. VERY LARGE AND DESTRUCTIVE HAIL AND ISOLATED TORNADOES WILL BE THE PRIMARY SEVERE WEATHER THREATS. LOCALIZED FLASH FLOODING WILL BE ASSOCIATED WITH LONG LIVED SUPERCELL THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY...MAINLY EAST OF AN ABILENE TO JUNCTION LINE. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED FROM THIS AFTERNOON INTO THE EARLY MORNING HOURS SATURDAY. 14
In the hours before
Local storm report, May 5, 8:17 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
817 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND GST HAWLEY 32.61N 99.81W
05/05/2006 E65 MPH JONES TX FIRE DEPT/RESCUE
THE STRONG WINDS AND HAIL ENTERED THE ROOF OF THE FIRE
STATION IN HAWLEY.
&&
14Local storm report, May 5, 8:24 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
824 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM TORNADO 3 NW TALPA 31.81N 99.75W
05/05/2006 RUNNELS TX LAW ENFORCEMENT
&&
PMCCULLOLocal storm report, May 5, 8:38 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
838 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM HAIL 20 SW ABILENE 32.24N 99.97W
05/05/2006 E1.00 INCH TAYLOR TX CO-OP OBSERVER
6 WEST OF LAKE ABILENE
&&
MDLocal storm report, May 5, 8:44 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
844 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM HAIL COLEMAN 31.83N 99.43W
05/05/2006 E1.50 INCH COLEMAN TX FIRE DEPT/RESCUE
&&
PMCCULLOLocal storm report, May 5, 8:52 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
852 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM HAIL COLEMAN 31.83N 99.43W
05/05/2006 E2.50 INCH COLEMAN TX FIRE DEPT/RESCUE
&&
PMCCULLOLocal storm report, May 5, 8:55 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
855 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 PM HAIL ROBY 32.75N 100.38W
05/05/2006 E1.00 INCH FISHER TX LAW ENFORCEMENT
&&
PMCCULLOThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:04 PM CDT | Tornado Warning | SJT | Haskell | 41 min |
| May 5, 7:07 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels | 53 min |
| May 5, 7:12 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 48 min |
| May 5, 7:28 PM CDT | Tornado Warning | SJT | Jones | 47 min |
| May 5, 7:42 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan | 48 min |
| May 5, 7:43 PM CDT | Tornado Warning | SJT | Callahan | 32 min |
| May 5, 7:44 PM CDT | Tornado Warning | SJT | Haskell, Shackelford, Throckmorton | 46 min |
| May 5, 8:00 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 60 min |
| May 5, 8:09 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 66 min |
| May 5, 8:13 PM CDT | Tornado Warning | SJT | Crockett | 47 min |
| May 5, 8:14 PM CDT | Tornado Warning | SJT | Callahan, Jones, Shackelford, Taylor | 46 min |
| May 5, 8:22 PM CDT | Tornado Warning | SJT | Coleman, Runnels | 38 min |
| May 5, 8:25 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 50 min |
| May 5, 8:28 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 62 min |
| May 5, 8:34 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 41 min |
| May 5, 8:51 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan | 54 min |
| May 5, 8:56 PM CDT | Tornado Warning | SJT | Brown, Coleman | 49 min |
| May 5, 9:03 PM CDT | Tornado Warning | SJT | Callahan, Taylor | 42 min |
| May 5, 9:19 PM CDT | Tornado Warning | SJT | Jones, Shackelford | 26 min |
| May 5, 9:25 PM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 35 min |
| May 5, 9:28 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 32 min |
| May 5, 9:38 PM CDT | Tornado Warning | SJT | Callahan, Coleman | 52 min |
| May 5, 9:38 PM CDT | Tornado Warning | SJT | Brown | 52 min |
| May 5, 9:45 PM CDT | Tornado Warning | SJT | Jones, Shackelford | 30 min |
| May 5, 10:03 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Nolan, Shackelford, Taylor | 27 min |
| May 5, 10:15 PM CDT | Tornado Warning | SJT | Runnels, Taylor | 30 min |
| May 5, 10:16 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Runnels, Taylor | 59 min |
| May 5, 10:24 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 51 min |
| May 5, 10:31 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman, Shackelford, Taylor | 59 min |
| May 5, 10:33 PM CDT | Flash Flood Warning | SJT | Brown | 4 hr |
| May 5, 10:42 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels, Taylor | 63 min |
| May 5, 11:09 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 51 min |
| May 5, 11:36 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman, Concho, McCulloch, Runnels, San Saba | 54 min |
| May 6, 12:29 AM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch | 61 min |
| May 6, 1:04 AM CDT | Severe Thunderstorm Warning | SJT | San Saba | 26 min |
| May 6, 1:10 AM CDT | Severe Thunderstorm Warning | SJT | McCulloch | 50 min |
| May 6, 2:04 AM CDT | Flash Flood Warning | SJT | McCulloch, San Saba | 116 min |
| May 6, 2:11 AM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, Menard | 53 min |
| May 6, 5:03 AM CDT | Severe Thunderstorm Warning | SJT | Menard | 42 min |
| May 6, 6:00 AM CDT | Severe Thunderstorm Warning | SJT | Mason, Menard | 30 min |
| May 6, 2:18 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard | 42 min |
| May 6, 3:13 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason | 47 min |
| May 6, 3:48 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason | 27 min |
| May 6, 4:14 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, San Saba | 31 min |
| May 6, 4:45 PM CDT | Severe Thunderstorm Warning | SJT | Mason, San Saba | 30 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.